MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A veran representative went on-site to perform troubleshooting on sept.13, 2022, and again on oct.5, 2022.After the veran representative replaced the dvi to dvi cable with a dvi cable provided by the hospital, the reported issue (static/sparkling on the screen) did not occur.The veran representative tested the system with the original cable and the issue occurred again.Once the hospital-provided dvi cable was re-installed, the issue was resolved.Research and development at veran performed testing with five sys-5100 (spin vision video processor) and two lots of dvi to dvi cable.The static/sparkling image was replicated across all dvi cables and sys-5100 combinations.It was determined the issue only occurred when single-use bronchoscopes were used with the sys-4000 that are configured with an sys-5100.At that time, it was determined that an incorrect dvi cable had been supplied.Replacing the incorrect dvi cable with the correct dvi cable resolved the video quality issues.A subsequent recall was initiated for the replacement and return of the incorrect dvi cables.This event is being reported in response to an observation from an external inspection.There has been no associated harm attributed to the reported event.We will continue to monitor and trend similar incidents.
 
Event or Problem Description
The customer reported that during a procedure set-up in the endoscopy suite, after the doctor plugged an ins-7130 (spin vision single-use flexible bronchoscope) into the sys-5100 (spin vision processor), which is a component of the sys-4000 (spin thoracic navigation system), the image was showing static/sparkling on the screen.White balancing and cfs were pressed a few times to try and correct the issue.The bronchoscope was unplugged and re-plugged without success to correct the image issue.There was a 10-minute delay in the procedure, however the intended navigated procedure was reportedly completed.There was no impact on the patient due to the delay or the reported issue.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key16549615
Report Number3007222345-2023-00015
Device Sequence Number6491196
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1103-2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INS-7130 SPIN VISION SINGLE-USE FLEXIBLE BRONCHOSC.; SYS-5100 SPIN VISION PROCESSOR.
Patient SexUnknown